In Nov-06 I started up Copaxone daily injection therapy. Is there anyone else in our HB community that is also using it?
I have to use the needle depth (4) for my injections as I don't have enough body fat to work with. I can't do injections in my abdomen since I have had the pleasure of having two children and they did a number on me (stupid stretch marks). So, I started up a new area of my own on my...ah...back-side if you will. That gave me 6 new areas to work with and my Copaxone support team (Shared Solutions) said that was a great idea.
Well, one good thing about doing my shots there (if there could actually be one), my Husband learned to stop doing that little flirt-like flick/snap on my behind. Even though it stung & hurt a little ...I liked the fact that he just wanted to touch me...lol. Woo-hoo - no more snaps on the behind!!
I've noticed, when shaving my legs in the shower, that the top of my thighs are somewhat wavey or bumpy underneath. I do a much better job shaving them...when I can feel them...lol. It's weird to shave yourself, but yet feel like you're shaving someone's leg (creepy). The highs and lows make remind me of sled riding on a not-so-smooth hill. There has got to be a way I can massage them out, right? I'm open for any suggestions.
Well, I need to run because it's going to be a long day. Kids have been called off from school due to the weather. Need to pace myself and keep my stress-level as low as possible.
I too started copaxone about the same time that you did. Are you saying that you don't do your hips but even lower? like right on the butt cheek? are they less painful there? do you also do your arm's and thighs as well? sorry so many questions but you really have me interested. My stomach injections are prob my most tolerated injection. Here is a little hint for the bumps and bruising I ordered a wintergreen and lemongrass oil from living farms in Utah. It has so helped my lumps I haven't any ! if you can believe it. I just put a couple of drops of the oil about 30 minutes after my injection and again the next morning in the same place. It has been a godsend for me ! It works as an anti imflamatory and helps in healing cells underneath.
If it leads to less butt slapping Im all for trying it he he...
I am on Copaxone for 4 month, in the beginning I had rednessâ€™ around the injection site, but few month ago i get red bumps that stay for few days, some are more itchy then other, but they are all hot, red and bumpy.
Shared solutions told me it is not unusual and it might disappeared in time due.....which nobody knows what in time due is LOL
Since I am not sharing my MS with my friends, I need to be conscious in hiding those marks when we are together.
To all of you using Copaxone and any other injectable. Thought I would pass on alittle tip. As a Rebif user, I dont get the bumps that you guys describe, but I do get round red bullseyes where I inject...in the summer, when I have some tan going on- they are less noticable, but now especially, I have 2 or 3 of them at any given time...seems they take about 2 days to show up post injection and last about 5 days...just long enough for a few more to appear as the last one's fade.
Arnica Gel, found in any health food store is an all natural gel which is odorless and dissappears completely. I use it to massage my injection sites each time I do an injection. There is no alcohol in it, so it doesnt burn. Arnica is an old Indian thing- comes from a root and is said to reduce inflamation, bruising and redness. My husband uses it constantly on bumps and sprains, I use it on my daughter when she hurts herself, usually during a sports injury- and my mom, who is a professional dance instructor - has all her ballerinas using it to reduce inflamation and soar toes! The stuf works! I have noticed when I am out of it, or skip using it, the redness lasts MUCH longer and doesnt fade as quickly. I now keep a tube by my "med kit" and also in my bathroom. Each day, when I get out of the shower and before bed, I use a dab of it on all red spots- believe it or not they are signifcantly lighter then when I dont use it!
Anyway, hope you guys dont mind an non-copaxone person butting in, but I am quite sure that Arnica can help any and all of you. (MY sister uses it for insulin shots as well and it helps her too).
Hugs and happy days.
Thanks for the info about the Arnica gel (wrote it down & hope I remember where I put it when I need to find it)! Oh & it doesn't matter to me which therapy you're using - you're not butting in one bit.
Sorry, I wanted to respond to your reply sooner but, well, life got in the way. Hope I can answer all your questions. I inject in all the other sites (4 areas on the back of each arm, 10 areas on each thigh, 8 areas on each hip (or love-handles ), and 6 areas on my newly self-created site...which is the buttocks (3 on each cheek) because I had to eliminate the abdomen sites.
The injections give me a little red area right afterwards (hot little things-they are right afterward, huh?). By morning it's faded, mid-morning it's a soft knot, then sore throughout the day. And just as soon as you forget where you just did the last shot....bam...you smack it on something...or you scratch it before realizing it. I've probably 3 sore spots to deal with at any given time.
On the lighter side...here's a funny for anyone who is reading:
Today, in the afternoon at work, I had forgotten about the shot I just did on my hip the night before. I thought to myself, hmm...my belt is irritating me for some reason. So, I reached around my back, and scratched....
My coworker/girlfriend saw my face & gave me a questioned look. So, I went over to her, said it was my last shot area & told her to feel how much of a lump there was. Without question, she reached inside the waistline of my jeans & felt my skin for the knot. Of course...ALL of the men in the room just happened to catch a glimpse of THAT exact moment of time!!!! I could have swore I heard a record scratch & that long silence...LOL. We both just burst out into laughter & then everyone went about their business. Priceless!
Well, I must go...it's time for another injection... woo-hoo! (lol - right).
Good Luck with the Arnica, Rem....it might help. You have to use it though, every time you do a shot, massage the injection site right afterwards with a dime sized amount...and then, everytime you shower, use it again on existing bumps and redness, see if it doesnt help them go away faster.
Hope it works for you!
Hi Rem, and MSNik,
I remember reading on this board, or hearing from the Shared Solution training nurse, that massaging right away after a shot of Copaxone is not recommended - the formula is one of sharp crystals, and massaging before the medication disperses (at least 24 hours) can cause irritation in the subcutaneous tissues.
Pens n Chalk is right--you are NOT supposed to massage the injection area as you should if you are taking Rebif. But the Arnica does work (I'm on copaxone--my liver does not like interferons. :<I use it right after the injection, but don't rub it in really hard. It has REALLY helped w. size of lumps and how long they last. I don't mind the daily injections--I wanted to go to med school, and I always surprise docs by asking questions most people would know nothing about, and understanding most medi-speak (I had a summer job once as a medical transcriptor, and after two days they wanted to hire me full time because I could spell "metastasis" and other longer words. In fact, years ago my forme partner developed Hodgkins disease. We buried ourselves in the medical library at St. Luke's in NYC, and the docs kept asking if we were nurses, we knew so mmuch. Me, the smart-aleck, said "No, I'm a doctor (wait two beats) of literature.
Hi guys, PensNChalk might be right...as a Rebif user, I wouldnt have known this and I apologize. However check with Shared Solutions or your doctor, if he says even to wait the 24 hours, you can still use Arnica to help with redness and bumps at that point. It can be used indefinately, or until the site reaction is gone; but if you should wait 24 hours before starting it, only YOU COPAXONE users would know for sure!
Thanks for bringing this to our attention, PensNChalk!